# SDR AWXA200301565

- Difficulty date: December 17, 2003
- Submitted: December 19, 2003
- Operation: Air carrier
- Aircraft: N312AW
- Make and model: Boeing 737-3S3
- Aircraft serial: 24060
- Aircraft time: 40,575 hours, 29,600 cycles
- System (JASC): 2216 · Autopilot Trim Servo
- Part: Trim Motor
- Part number: 654997025
- Part serial: KE00919
- Condition: Binding
- Location: Horiz Stab
- Part time: 21,219 hours, 14,722 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

ON C/O, CAPTAINS EFIS IND SPEED TRIM WARNING LIGHT. A/C COULD NOT ATTAIN FL 290 IN MODE CONTROL PANEL, A/C DESCENDED & AIRSPEED DECREASED AS STAB OUT OF TRIM LIGHT ILLUM. TURNED OFF AUTOPILOT, STAB WOULD NOT TRIM IN ELECTRIC OR MANUAL MODE. LOWER ALTITUDE & SPEED TRIM SYS OPS NORM, TURNED BACK & LANDED WITHOUT EVENT.  MX R & R AUTOPILOT STAB TRIM MOTOR & STAB TRIM G/B ASSY. HOR STAB TRIM CONTROL ADJUST & TEST ACCOMPLISHED.  TEARDOWN OF STAB TRIM ACT FOUND WORN RINGS, SEALS, O-RINGS, UMBRELLA, BEARINGS, BRAKE PLATES & SHOES, SPRINGS, AND WIPERS. UNIT OVERHAULED IAW CMM. CONFIRMED FAILURE OF AUTOPILOT JACKSCREW SERVO MOTOR FOR NO OUTPUT SHAFT ROTATION DUE TO GEAR, PINION, & MOTOR ROTOR DAMAGED.
